Jump to content





Cystic Acne - Asian Skin? An Experiment On Benzoyl.

Posted by Gnois, 28 April 2012 · 1,769 views

cystic acne retin-a doxycycline benzoyl jawline acne cefadroxil
Hi there

I just joined acne.org literally minutes ago, and decided to have this blog to help myself keep track of my progress and also inform others who might be interested.

I am a South East Asian. Been having cystic acne since 4-5years ago, especially along the jawline - especially the left side. In fact, that was the only place I had acne, until a few weeks ago, where I had outbreaks on my left temple, and now a bit of my right jawline.

Just a bit of background, my acne had lots of "on and off". One of the doctors back in my home country gave me Sulfadroxil (Cefadroxil) 500mg, prescription for only 2 weeks, and I had complete clear skin instantly, and I mean instantly - the effect was remarkable. This clear skin lasted for 1-2months, and I was really happy I thought all problems been solved. Then, it started again, perhaps because I was gymming 6 days a week, trying to bulk up.

I didn't manage to get back to the doctor because I've been out of home country, in London.

Then I went to see my local GP, and asked her to give me Cefadroxil but she refused because she said it is not the medication for acne, at least not in this country (UK). Instead, she prescribed me Doxycycline 100mg and Retin-A. At the same time, I stopped taking dairy. The acne went away, but I didn't know which was the primary reason, and I presumed it was milk (because Doxycycline works extremely slowly (if at all!!) when compared to Cefadroxil and I didn't use much of the Retin A because it burns my skin). So once I finished the prescription, I stopped going to see her.

A month later, my skin was still clear, I was almost convinced that the culprit was dairy (I took a lot of dairy because of gymming, and by a lot, i mean like 2 pints a day), but then, it came back again..............

When it came back, the only thing I had with me was Retin A and Benzoyl and I used the Retin A. Next thing I know, the acne got a lot worse. I went researching about Retin A, and many say you'll experience a major breakout before it starts to work. I took the bet, 1 day, 2 days, 3 days.... which seemed like forever watching more and more popping out.... and I couldn't take it.

and I went back to the doctor, asking her to get my Cefadroxil, but again, she refused. I told her it might be because of asian skin, I need that! But I guess my persistence didn't get to her. She asked for my opinion to stick with Doxy, or move on to another antibiotic such as trimethoprim. I took the chance and asked for repeat prescription of Doxy - and I'm on it now.

It's been about 3 days, and I'm beginning to see the improvement (still too early to tell). and I've stopped putting on Retin A, because all it gives my was acne with pus, while usually i only get cystic acne. but, I'm still sticking on with Benzoyl.

and right now, I'm doing an experiment. - I'm applying Benzoyl on my left face, but not my right jawline (its not as serious, so I could take a chance).
My aim is to find out if Benzoyl really makes a different.

(Initially it started out as a test for Retin A, but a week after, all I get is more and more acne, both pus acne and cystic acne. I know many will say that it aggravates before it's effective, but I really can't bare it, and personally I don't think it works. at least for me)


So yeah, pardon me if I'm a bit longwinded, but I do hope I can share something with you all. I will update this as I go along.
Thanks for reading!




so hows your acne now??
hi there,
my acne has recovered to almost 70%, in fact,
currently most (if not all) of my cystic acne near the jawline is gone, but there are some "normal acne" coming up near the cheek, which is weird because i rarely have them. and its only the left side. i think its because of the retina-a. but anyway its just a guess.


another thing important to note is that benzoyl peroxide is very helpful. my experiment was that i left my right side without the application. - turns out? it got really really painful.
So after 4-5days, i started applying to all affected area.

2 weeks since my last post, i would say my skin is a lot better.

i see that use using retina-A too? (I just think that Retin-A is not for asian skin)

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors